Alert archive / West Virginia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 177, NWS Charleston, WV

June 22, 20084 counties in West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jun 22, 2008, 4:16 PM EDT for 4 counties in West Virginia. It was in force for 59 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2008, 4:16 PM EDT (20:16 UTC)
Expired
Jun 22, 2008, 5:15 PM EDT
In force
59 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Nicholas County, WV, Pocahontas County, WV, Randolph County, WV, Webster County, WV

The radar

The Charleston,WV radar (KRLX), 158 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 4:22 PM EDTHAIL 0.88Upperglade, WV
Jun 22, 4:27 PM EDTHAIL 0.75Webster Springs, WV
Jun 22, 4:30 PM EDTHAIL 0.75Webster Springs, WV
Jun 22, 5:00 PM EDTHAIL 0.884 N Marlinton, WV
Jun 22, 5:02 PM EDTHAIL 0.75Snowshoe, WV
Jun 22, 5:14 PM EDTHAIL 0.7510 Nne Marlinton, WV

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 1:41 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2008-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 413 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2008-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
413 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1021 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRLX 222016
SVRRLX
WVC067-075-083-101-222115-
/O.NEW.KRLX.SV.W.0177.080622T2016Z-080622T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
416 PM EDT SUN JUN 22 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL NICHOLAS COUNTY IN WEST VIRGINIA...
  POCAHONTAS COUNTY IN WEST VIRGINIA...
  SOUTHERN RANDOLPH COUNTY IN WEST VIRGINIA...
  WEBSTER COUNTY IN WEST VIRGINIA...

* UNTIL 515 PM EDT

* AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 8 MILES SOUTHWEST OF WEBSTER SPRINGS...AND MOVING
  EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SNOWSHOE BY 500 PM EDT...
  CASS SCENIC RAILROAD BY 505 PM EDT...
  GREENBANK BY 510 PM EDT...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM FOR WEST 
VIRGINIA.

LAT...LON 3873 7954 3864 7962 3861 7961 3856 7966
      3843 7967 3836 7972 3831 7979 3827 7977
      3821 7987 3823 8039 3826 8044 3824 8047
      3824 8059 3856 8056 3882 7951
TIME...MOT...LOC 2016Z 267DEG 31KT 3839 8045

$$

29
3 follow-up statements
000 
WWUS51 KRLX 222038
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
438 PM EDT SUN JUN 22 2008

WVC067-222048-
/O.CAN.KRLX.SV.W.0177.000000T0000Z-080622T2115Z/
NICHOLAS WV-
438 PM EDT SUN JUN 22 2008

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL NICHOLAS COUNTY
IS CANCELLED...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3873 7954 3864 7962 3861 7961 3856 7966
      3843 7967 3836 7972 3831 7979 3827 7977
      3821 7987 3823 8039 3835 8058 3856 8056
      3882 7951
TIME...MOT...LOC 2038Z 273DEG 23KT 3836 8029

$$

WVC075-083-101-222115-
/O.CON.KRLX.SV.W.0177.000000T0000Z-080622T2115Z/
POCAHONTAS WV-WEBSTER WV-RANDOLPH WV-
438 PM EDT SUN JUN 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHERN RANDOLPH...WEBSTER AND POCAHONTAS COUNTIES...

AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED 9 MILES SOUTH OF BERGOO...OR ABOUT 9 MILES
SOUTHEAST OF WEBSTER SPRINGS...MOVING EAST AT 26 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SLATY FORK BY 455 PM EDT...
  EDRAY BY 505 PM EDT...
  SNOWSHOE...6 MILES WEST OF DUNMORE...8 MILES SOUTHWEST OF CASS
  SCENIC RAILROAD AND 8 MILES NORTHWEST OF FROST BY 515 PM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

HEAVY RAIN WILL CAUSE PONDING OF WATER ON ROADS AND LOW LYING AREAS. 
DO NOT DRIVE INTO AREAS WHERE WATER IS FLOWING OVER THE ROADWAY. 
MOST DEATHS OCCUR WHEN MOTORISTS TRY CROSSING FLOODED ROADS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3873 7954 3864 7962 3861 7961 3856 7966
      3843 7967 3836 7972 3831 7979 3827 7977
      3821 7987 3823 8039 3835 8058 3856 8056
      3882 7951
TIME...MOT...LOC 2038Z 273DEG 23KT 3836 8029

$$

13
000 
WWUS51 KRLX 222059
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
459 PM EDT SUN JUN 22 2008

WVC101-222109-
/O.CAN.KRLX.SV.W.0177.000000T0000Z-080622T2115Z/
WEBSTER WV-
459 PM EDT SUN JUN 22 2008

...THE SEVERE THUNDERSTORM WARNING FOR WEBSTER COUNTY IS CANCELLED...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3873 7954 3864 7962 3861 7961 3856 7966
      3843 7967 3831 7979 3827 7977 3821 7987
      3823 8037 3835 8036 3833 8033 3839 8025
      3852 8018 3864 8024 3882 7951
TIME...MOT...LOC 2059Z 273DEG 23KT 3835 8012

$$

WVC075-083-222115-
/O.CON.KRLX.SV.W.0177.000000T0000Z-080622T2115Z/
POCAHONTAS WV-RANDOLPH WV-
459 PM EDT SUN JUN 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHERN RANDOLPH AND POCAHONTAS COUNTIES...

AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR SLATY FORK...OR ABOUT 10 MILES NORTHWEST
OF MARLINTON...MOVING EAST AT 26 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  EDRAY AND 9 MILES NORTH OF MARLINTON BY 505 PM EDT...
  SNOWSHOE...6 MILES WEST OF DUNMORE...8 MILES SOUTHWEST OF CASS
  SCENIC RAILROAD AND 8 MILES NORTHWEST OF FROST BY 515 PM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

HEAVY RAIN WILL CAUSE PONDING OF WATER ON ROADS AND LOW LYING AREAS. 
DO NOT DRIVE INTO AREAS WHERE WATER IS FLOWING OVER THE ROADWAY. 
MOST DEATHS OCCUR WHEN MOTORISTS TRY CROSSING FLOODED ROADS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3873 7954 3864 7962 3861 7961 3856 7966
      3843 7967 3831 7979 3827 7977 3821 7987
      3823 8037 3835 8036 3833 8033 3839 8025
      3852 8018 3864 8024 3882 7951
TIME...MOT...LOC 2059Z 273DEG 23KT 3835 8012

$$

13
000 
WWUS51 KRLX 222116
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
516 PM EDT SUN JUN 22 2008

WVC075-083-222126-
/O.EXP.KRLX.SV.W.0177.000000T0000Z-080622T2115Z/
POCAHONTAS WV-RANDOLPH WV-
516 PM EDT SUN JUN 22 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN RANDOLPH AND
POCAHONTAS COUNTIES EXPIRES AT 515 PM EDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.

HEAVY RAIN WILL CAUSE PONDING OF WATER ON ROADS AND LOW LYING AREAS. 
DO NOT DRIVE INTO AREAS WHERE WATER IS FLOWING OVER THE ROADWAY. 
MOST DEATHS OCCUR WHEN MOTORISTS TRY CROSSING FLOODED ROADS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3873 7954 3864 7962 3861 7961 3856 7966
      3843 7967 3831 7979 3827 7977 3821 7987
      3823 8037 3835 8036 3833 8033 3839 8025
      3852 8018 3864 8024 3882 7951
TIME...MOT...LOC 2059Z 273DEG 23KT 3835 8012

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:32 PM EDT, 44 minutes earlier.

Area forecast discussion, Jun 22, 3:32 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
332 PM EDT SUN JUN 22 2008

.SYNOPSIS...
UNSETTLED AND CHANGEABLE ENVIRONMENT THIS AFTERNOON AND MONDAY...AS
SUNSHINE MIXES WITH CONVECTION. UPPER LEVEL DISTURBANCE PASSES
THROUGH MONDAY NIGHT. HIGH PRESSURE MOVES IN TUESDAY.

&&

.NEAR TERM /THROUGH MONDAY/...
LOT OF TIME SPENT WITH ONGOING CONVECTION AND HAILERS. SOME LOCATIONS
HAVE SEEN LARGE HAIL 3 TIMES IN THE PAST WEEK. MONDAY, WEDNESDAY,
AND NOW SUNDAY.  ONE COMMENT FROM SAINT ALBANS...LOOKS LIKE A WINTER
WONDERLAND.  HOWEVER...NOT MANY DAMAGE REPORTS COMING IN FROM THE
HAIL SO FAR.

AFTERNOON CONVECTION FORMED ALONG THE 925-850 MB MOISTURE GRADIENT
IN ERN KY.  SHOULD BE SEEING A LULL...MOVING INTO THE HTS
AREA...THEN EAST...BEHIND THE CONVECTION MOVING E THROUGH WV AND ERN
KY.

HAVE TO BRING POPS BACK THOUGH OVERNIGHT AS UPPER AIR ENERGY
APPROACHES FROM THE WEST.

DEW POINTS AND PRECIPITABLE WATER EVEN LESS ON MONDAY...BUT OF
COURSE...THE FREEZING LEVEL WILL BE A BIT LOWER FROM AROUND 11 THSD
TO 10 THSD.  GUIDANCE POPS ARE ONLY 15 TO 20 PCT...BUT WILL KEEP 30
TO 40 PCT.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
H500 TROUGH AXIS CROSSES MONDAY NIGHT.  EXPECT SHRA ACTIVITY TO WANE
AFTER SUNSET AS INSTABILITY IS LOST.  HIGH PRESSURE BUILDS IN AT THE
SURFACE FOR TUESDAY...ALONG WITH A DRIER AIRMASS AND MORE SEASONABLE
TEMPERATURES.  RESULT SHOULD BE A WELCOME BREAK FROM THE SCATTERED
CONVECTION THROUGH TUESDAY NIGHT.  NEXT WAVE IN NW FLOW REGIME LOOKS TO
CLIP THE SOUTHERN CWA COUNTIES WEDNESDAY AFTERNOON/EVENING.  HAVE
CONFINED CHANCE POPS TO THE SOUTH FOR NOW...ALTHOUGH ISOLATED
ACTIVITY REMAINS POSSIBLE TO THE NORTH.

LIKE MAV/MET BLEND FOR NIGHTTIME TEMPERATURES.  FAVORED WARMER MAV
FOR TUESDAY.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
GENERALLY FLAT FLOW ACROSS THE EASTERN U.S. IN THE EXTENDED
PERIOD...MAYBE A SLIGHT TREND TOWARDS TROFFINESS.  NO HEAT WAVES IN
SIGHT...ALTHOUGH TEMPERATURES WILL REMAIN AT NORMAL SUMMERTIME
LEVELS.  LOW LEVEL FLOW TURNS TOWARD THE SOUTHWEST FOR FRIDAY AND
THE WEEKEND...HELPING TO INCREASE DEWPOINTS AND KEEP PRECIPITATION
CHANCES IN THE FORECAST.

USED HPC GRIDS AS A BASIS.  KEPT A MAINLY DIURNAL PATTERN TO THE
POPS ON THURSDAY...AHEAD OF MOISTURE/WARM FRONTAL BOUNDARY.  FROM
FRIDAY ON...WE ARE IN THE WARM SECTOR AND INDIVIDUAL WAVES BECOME
TOUGH TO TIME.  ENOUGH MOISTURE AND SUPPORT MAY BE AROUND TO SUPPORT
PRECIPITATION AT ALMOST ANY TIME...AND THUS HAVE LOW CHANCE POPS
FROM FRIDAY THROUGH THE WEEKEND.

TRENDED SOME HPC TEMPERATURES TOWARDS THE ENSEMBLE NUMBERS...BUT MEX
AND THE ENSEMBLE WERE GENERALLY IN GOOD AGREEMENT WITH HPC.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
CHANGEABLE ENVIRONMENT CERTAINLY THE CASE WITH THE THUNDERSTORMS OVER
SOUTHERN WV AND EASTERN KENTUCKY.  WILL TRY TO PAINT A LULL IN HTS-CRW
IN THE WAKE OF 16-19Z CONVECTION THERE.  WILL INCLUDE THE
POSSIBILITY OF SOME SMALL HAIL POSSIBLE AT EKN 19-22Z.

LEFT SOME THICKER FOG FOR EKN 08-13Z DUE TO THE EXPECTED RAIN.
OTHERWISE A LOT OF 3 TO 4 MILES FORECAST IN RIVER VALLEY.

STRATOCUMULUS FIELD AT 3 TO 5 THSD FT FIGURED MONDAY. AIRMASS DIRER
BUT WITH STRONG UPPER AIR SUPPORT...SOME CONVECTION IS POSSIBLE.

AVIATION OUTLOOK /AFTER 18Z MON/...IFR FOR POSSIBLE ALONG RIVER
VALLEYS AND AREAS THAT RECEIVE RAINFALL LATE MONDAY NIGHT AND EARLY
TUESDAY MORNING.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...KTB
NEAR TERM...KTB
SHORT TERM...CL
LONG TERM...CL
AVIATION...KTB/ARJ
Hazardous weather outlook, Jun 22, 3:40 PM EDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
340 PM EDT SUN JUN 22 2008

KYZ103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-013>020-
024>027-029-033-231945-
BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-
MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-GILMER-MCDOWELL-
340 PM EDT SUN JUN 22 2008

...SEVERE THUNDERSTORM WATCH 595 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE THIS
AFTERNOON AND EVENING. THE STORM PREDICTION CENTER HAS THIS AREA
UNDER A SLIGHT RISK FOR SEVERE WEATHER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE
MONDAY.
THE STORM PREDICTION CENTER HAS THIS AREA UNDER A SLIGHT RISK FOR
SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ028-030>032-034>040-046-047-231945-
BRAXTON-LEWIS-HARRISON-TAYLOR-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
340 PM EDT SUN JUN 22 2008

...SEVERE THUNDERSTORM WATCH 595 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE THIS
AFTERNOON AND EVENING. THE STORM PREDICTION CENTER HAS THIS AREA
UNDER A SLIGHT RISK FOR SEVERE WEATHER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ101-102-231945-
GREENUP-CARTER-
340 PM EDT SUN JUN 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE THIS
AFTERNOON AND EVENING. THE STORM PREDICTION CENTER HAS THIS AREA
UNDER A SLIGHT RISK FOR SEVERE WEATHER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE
MONDAY.
THE STORM PREDICTION CENTER HAS THIS AREA UNDER A SLIGHT RISK FOR
SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

TRM

In the hours before

Local storm report, Jun 22, 2:54 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
254 PM EDT SUN JUN 22 2008

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0246 PM     HAIL             CLENDENIN               38.41N 81.34W
06/22/2008  U1.00 INCH       KANAWHA            WV   PUBLIC

&&

NNNN
Local storm report, Jun 22, 3:26 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
326 PM EDT SUN JUN 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             5 NW CLAY               38.51N 81.15W
06/22/2008  E0.88 INCH       CLAY               WV   PUBLIC

0315 PM     HAIL             CLAY                    38.46N 81.08W
06/22/2008  E1.75 INCH       CLAY               WV   PUBLIC

&&

JDENT
Local storm report, Jun 22, 4:05 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
405 PM EDT SUN JUN 22 2008

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0402 PM     HAIL             SETH                    38.08N 81.68W
06/22/2008  U0.75 INCH       BOONE              WV   PUBLIC

&&

NNNN
Local storm report, Jun 22, 4:10 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
410 PM EDT SUN JUN 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     HAIL             10 S BIRCH RIVER        38.35N 80.76W
06/22/2008  E2.00 INCH       NICHOLAS           WV   PUBLIC

&&

MCMULLEN
Local storm report, Jun 22, 4:12 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
412 PM EDT SUN JUN 22 2008

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             BOMONT                  38.40N 81.21W
06/22/2008  U2.00 INCH       CLAY               WV   PUBLIC

&&

NNNN
Local storm report, Jun 22, 4:15 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
415 PM EDT SUN JUN 22 2008

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             COWEN                   38.38N 80.48W
06/22/2008  U0.88 INCH       WEBSTER            WV   PUBLIC

&&

NNNN

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 12:20 PM EDTSevere Thunderstorm WarningRLXCabell, Wayne40 min
Jun 22, 12:44 PM EDTSevere Thunderstorm WarningRLXCabell, Mason, Putnam46 min
Jun 22, 1:04 PM EDTSevere Thunderstorm WarningRLXCabell41 min
Jun 22, 1:23 PM EDTSevere Thunderstorm WarningRLXJackson, Kanawha, Mason, Putnam52 min
Jun 22, 1:33 PM EDTSevere Thunderstorm WarningRLXBoone, Cabell, Kanawha, Lincoln, Putnam42 min
Jun 22, 1:57 PM EDTSevere Thunderstorm WarningRLXJackson, Kanawha, Putnam, Roane33 min
Jun 22, 2:11 PM EDTSevere Thunderstorm WarningRLXKanawha34 min
Jun 22, 2:19 PM EDTSevere Thunderstorm WarningRLXClay, Kanawha, Roane41 min
Jun 22, 2:27 PM EDTSevere Thunderstorm WarningRLXKanawha, Roane33 min
Jun 22, 2:58 PM EDTSevere Thunderstorm WarningRLXBraxton, Clay, Nicholas, Roane47 min
Jun 22, 3:35 PM EDTSevere Thunderstorm WarningRLXNicholas, Webster40 min
Jun 22, 3:59 PM EDTSevere Thunderstorm WarningRLXBoone, Fayette, Kanawha46 min
Jun 22, 4:58 PM EDTAreal Flood AdvisoryRLXPocahontas3 hr
Jun 22, 5:00 PM EDTSevere Thunderstorm WarningRLXRaleigh, Wyoming60 min
Jun 22, 6:06 PM EDTSevere Thunderstorm WarningRLXMcDowell, Wyoming39 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.